MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SMARTTOUCH® BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SMARTTOUCH® BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1327-02-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical product: lasso nav variable eco catheter (model# d-1343-01-s lot# 17581321l).(b)(4).The catheter was zeroed after the initial warm-up phase post catheter connection to the carto 3 patient interface unit.The carto 3 system did not indicate to re-zero the catheter.
 
Event or Problem Description
It was reported that a female patient underwent an atrial fibrillation procedure with a thermocool® smarttouch® bi-directional navigation catheter and suffered a pericardial effusion, which required medication.During the ablation phase, the patient's blood pressure decreased.A pericardial effusion was confirmed using intracardiac echocardiogram.The ablation procedure was aborted, catheters removed and protamine was administered to the patient.No further intervention was necessary.The patient was closely monitored and was stable at the time this complaint was reported to biosense webster inc.(bwi).The patient did not required hospitalization due to the adverse event.The patient has since fully recovered.There were no known factors that may have contributed to the adverse event.The physician did not provide a casualty opinion for this event.A transseptal puncture was performed with a st.Jude medical sl1 cath and brockenbrough needle.In addition, a st.Jude medical sl1 sheath was used.The patient received anticoagulation and the activated clotting time was maintained at 300-350 seconds.The generator was in power control mode, with standard cutoffs.Temperature at last ablation was 38°c; impedance was in the 120's range to start and around 116ohms at end.The power started at 20w and went to 35w.The power was titrated during ablation and reached its target within 10 seconds.Irrigation flow was set at 2ml/min during mapping and 30 ml/min during ablation.The ablation time at site of injury is unknown because it is unknown when the effusion occurred.The last ablation cycle prior to injury was 20 seconds.There was a non mdr reportable current leak error for the lasso catheter that resolved after being replaced at the beginning of the case.No other errors were noted.There was no issue with this catheter.The smarttouch catheter was in close proximity to the lasso catheter.

Brand Name
THERMOCOOL® SMARTTOUCH® BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6151373
Report Number9673241-2016-00851
Device Sequence Number763115
Product Code LPB
UDI-Device Identifier10846835009170
UDI-Public(01)10846835009170(11)160723(17)170630(10)17519566M
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model NumberD-1327-02-S
Device Catalogue NumberD132702
Device Lot Number17519566M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2016
Initial Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight50